Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 306, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 5, 2005, 8:35 PM CST for Ozark County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 8:35 PM CST (02:35 UTC)
- Expired
- Nov 5, 2005, 9:15 PM CST
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:36 PM CST | HAIL 0.88 | Wasola, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 060236 SVRSGF MOC153-060315- /O.NEW.KSGF.SV.W.0306.051106T0235Z-051106T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 PM CST SAT NOV 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZARK COUNTY IN MISSOURI. * UNTIL 915 PM CST. * AT 832 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF AVA TO 15 MILES WEST OF GAINESVILLE...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN OZARK COUNTY...INCLUDING THE TOWNS OF LONG RUN...THORNFIELD... WASOLA...NOBLE...WILLHOIT...ROCKBRIDGE...BRIXEY...ZANONI...SYCAMORE AND DORA. LAT...LON 3680 9276 3661 9277 3668 9214 3679 9217 $$ SAW
2 follow-up statements
000 WWUS53 KSGF 060250 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 PM CST SAT NOV 5 2005 MOC153-060315- /O.CON.KSGF.SV.W.0306.000000T0000Z-051106T0315Z/ OZARK MO- 849 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK COUNTY UNTIL 915 PM CST... AT 847 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF GAINESVILLE TO 12 MILES WEST OF GAINESVILLE...AND MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR GAINESVILLE BY 900 PM CST. THE TOWNS OF WILLHOIT...ISABELLA...ROCKBRIDGE...THEODOSIA...NOBLE... BRIXEY...ZANONI...DORA AND SYCAMORE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3680 9276 3656 9277 3663 9216 3679 9217 $$ SAW
000 WWUS53 KSGF 060304 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CST SAT NOV 5 2005 MOC153-060315- /O.CON.KSGF.SV.W.0306.000000T0000Z-051106T0315Z/ OZARK MO- 904 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK COUNTY UNTIL 915 PM CST... AT 901 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF GAINESVILLE TO 8 MILES SOUTHWEST OF GAINESVILLE...AND MOVING EAST AT 45 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF OZARK COUNTY...INCLUDING THE TOWNS OF DORA...GAINESVILLE...ZANONI... SYCAMORE...HARDENVILLE...TECUMSEH AND UDALL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3678 9254 3651 9270 3652 9217 3679 9213 $$ SAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 4:52 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 5, 4:52 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN CONCERNS ARE THUNDERSTORM CHANCES THROUGH THIS EVENING AND FLUCTUATING TEMPERATURES IN LATER PERIODS. COLD FRONT HAS ONLY INCHED SOUTHWARD SINCE YESTERDAY..EXTENDING FROM WEST CENTRAL IL...TO JUST SOUTH OF KANSAS CITY INTO SOUTHEAST KANSAS. MODIFIED GULF AIR REMAINS IN PLACE OVER THE REGION WITH DEWPOINTS FROM THE MID 50S TO AROUND 60 DEG F. 18Z RAWINSONDE FROM KSGF INDICATES A STRONGER THAN EXPECTED CAP...ABOUT 5 DEG C FROM 850MB TO 800 MB. THIS IS MUCH STRONGER THAN THE NAM...AND EVEN SLIGHTLY STRONGER THAN WHAT THE GFS INDICATED FROM THE 12Z RUN. MECHANISMS THAT MAY POSSIBLY BREAK THE CAP WILL BE INCREASINGLY STRONG FORCING ALONG THE SURFACE FRONT...AND LIFT/COOLING/FORCING WITH A QUICKLY APPROACHING VIGOROUS SHORTWAVE...NOW MOVING INTO WESTERN KS. HONESTLY...HAVING A TOUGH TIME SIZING UP WHETHER THE CAP WILL BE OVERCOME...BUT COOLING ABOVE THE CAP SHOULD COMMENCE BEFORE 00Z AND BECOME FAIRLY SUBSTANTIAL AFTER 00Z AS THE FRONT IS MOVING THROUGH THE EASTERN MO OZARKS. CAP ALSO MAY BE ABOUT 2 DEG C WEAKER OVER THE EASTERN CWA (USING THE GFS AS A GUIDE). ML CAPES ABOUT 1000-1200 J/KG OFF THE GFS ALONG WITH 500 MB WINDS PROGGED TO STRENGTHEN TO 60-65 KTS BY 03Z. IF THE CAP BREAKS...SUPERCELLS ALONG THE EASTERN EDGE OF THE CWA POSSIBLE AS SURFACE WINDS BACK SOMEWHAT IN RESPONSE TO SURFACE LOW PRESSURE DEEPENING AS IT MOVE NORTHEAST THROUGH CENTRAL MO. O-3KM HELICITY INCREASES TO 300 M2/S2 ROLLA/SALEM POINT SOUNDING 00-03Z. BY THAT TIME...HOWEVER...SURFACE COOLING MAY ALSO LIMIT SURFACE BASED ACTIVITY BY THAT TIME. ALL-IN-ALL..HAVE MY HIGHEST POPS IN THE EASTERN CWA THIS EVENING AND MENTION SEVERE THREAT IN THE HWO IN THAT SAME AREA. 00Z SOUNDING WILL HELP INDICATE THE DEGREE OF MIDLEVEL COOLING WHICH SHOULD BE UNDERWAY BY THEN. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY...THEN RETURN FLOW WILL RAPIDLY COMMENCE ONCE AGAIN EARLY MONDAY AS LEE SIDE TROUGHING DEVELOPS OVER THE HIGH PLAINS IN RESPONSE TO ANOTHER SHORTWAVE MOVING INTO THE ROCKIES. INITIALLY...CONDITIONS WILL BE DRY...AND THERE MAY BE A SOMEWHAT ELEVATED FIRE DANGER MONDAY. BELIEVE MODELS ARE A LITTLE FAST IN RETURNING MOISTURE TO THE REGION...BUT MOISTURE RETURN WILL EVENTUALLY BRING RH LEVELS UP LATE MONDAY INTO TUESDAY...ESPECIALLY ALONG THE WESTERN MO STATE LINE. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH SOME RECORD WARMTH A GOOD POSSIBILITY. MEDIUM RANGE MODELS HAVING SHOWING SIGNIFICANT TIMING DIFFERENCES...WITH THE 12Z GFS MORE AMPLIFIED AND SOMEWHAT SLOWER WITH NEXT FRONTAL PASSAGE WEDNESDAY. IF MODELS CONTINUE TO TREND THIS WAY...FROPA MAY BE DELAYED... OR PROGRESS SLOWED...AS SOUTHWEST FLOW ALOFT DEVELOPS OVER THE CENTRAL U.S.. FOR NOW STICKING PRETTY CLOSE TO NCEP SOLUTIONS...BUT HAVE EXTENDED RAIN CHANCES INTO ALL OF WEDNESDAY. PRETTY POTENT SYSTEM...ESPECIALLY AS DEPICTED BY THE ECMWF...SO SEVERE WEATHER NOT OUT OF THE QUESTION TUESDAY-WEDNESDAY...BUT A LONG WAY TO GO BEFORE THEN. ANOTHER HIGH BUILDS INTO THE AREA LATE IN THE WEEK. DSA && .AVIATION... FOR THE 00Z TAFS...COLD FRONT JUST ABOUT TO PUSH INTO JLN AT 23Z. MOST OF THE RADAR RETURNS SHOULD BE LOCATED EAST OF THE JLN/SGF FORECAST POINTS BY 00Z AND HAVE NOT INCLUDED ANY MENTION OF PRECIPITATION WITH THIS FORECAST. MAY SEE SOME BROKEN CEILINGS FOR A COUPLE OF HOURS IN SGF AT 3000 TO 4000 FEET HOWEVER AM EXPECTING VFR CONDITIONS REMAINDER OF FORECAST. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 5, 4:57 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CST SAT NOV 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 457 PM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS WILL DEVELOP AND PRODUCE UP TWO INCH IN DIAMETER HAIL AND DAMAGING WINDS OF 70 MPH. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE OVER THE MISSOURI OZARKS...GENERALLY IN COUNTIES ALONG AND EAST OF A WARSAW TO CASSVILLE THROUGH MIDNIGHT. THE THREAT FOR ISOLATED TORNADOES WILL ALSO EXIST...ESPECIALLY OVER PORTIONS WEST CENTRAL AND CENTRAL MISSOURI THROUGH 10 PM THIS EVENING. DISCUSSION: A COLD FRONT TWILL SHIFT EAST THROUGH THE MISSOURI OZARKS THIS EVENING. A MIDDAY UPPER AIR OBSERVATION INDICATED A STRONG CAP IN PLACE OVER THE AREA DURING THE DAY...BUT AN APPROACHING UPPER LEVEL DISTURBANCE AND INCREASING CONVERGENCE ALONG THE FRONT WILL BREAK THE CAP OVER CENTRAL AND SOUTHERN MISSOURI. INSTABILITY AND VERTICAL WIND SHEAR WILL BE ADEQUATE FOR SEVERE SUPERCELL STORMS ALONG AND JUST AHEAD OF THE FRONT. THE STORMS WILL LIKELY DEVELOP INTO A SQUALL LINE BEFORE EXITING THE EASTERN MISSOURI OZARKS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA TUESDAY NIGHT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING OVER EASTERN SECTIONS OF THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Nov 5, 6:45 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL MACKS CREEK 37.97N 92.98W
11/5/2005 0.75 INCH CAMDEN MO BROADCAST MEDIA
SSLLocal storm report, Nov 5, 6:52 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST PURDY 36.82N 93.92W
11/5/2005 60 mph MPH BARRY MO PUBLIC
WIND GUST ESTIMATED BY PUBLIC. DAMAGE TO SIGN.Local storm report, Nov 5, 7:00 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL LOUISBURG 37.75N 93.15W
11/5/2005 0.88 INCH DALLAS MO PUBLIC
SSLLocal storm report, Nov 5, 7:24 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CRANE 36.90N 93.57W
11/5/2005 0.88 INCH STONE MO LAW ENFORCEMENT
SSLLocal storm report, Nov 5, 7:30 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CST SAT NOV 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL MACKS CREEK 37.97N 92.98W
11/5/2005 1.75 INCH CAMDEN MO EMERGENCY MNGR
GOLF BALL HAIL AND 60 MPH WIND.
0620 PM HAIL 5 N CAMDENTON 38.07N 92.75W
11/5/2005 1.75 INCH CAMDEN MO AMATEUR RADIO
0622 PM HAIL LINN CREEK 38.03N 92.72W
11/5/2005 1.00 INCH CAMDEN MO PUBLICSpecial weather statement, Nov 5, 7:44 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 744 PM CST SAT NOV 5 2005 MOZ069-081-060245- CAMDEN-LACLEDE- 744 PM CST SAT NOV 5 2005 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND LACLEDE COUNTIES UNTIL 845 PM CST... AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF LEBANON...AND MOVING NORTHEAST AT 50 MPH. STOUTLAND...SLEEPER...AND WET GLAIZE WILL BE IMPACTED WITH THIS STORM WITH PENNY SIZE HAIL. CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 14 min |
| Nov 5, 6:11 PM CST | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Nov 5, 6:18 PM CST | Severe Thunderstorm Warning | SGF | Dade | 30 min |
| Nov 5, 6:27 PM CST | Severe Thunderstorm Warning | SGF | Barry | 42 min |
| Nov 5, 6:40 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 21 min |
| Nov 5, 6:56 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 64 min |
| Nov 5, 7:25 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 24 min |
| Nov 5, 7:53 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 67 min |
| Nov 5, 8:46 PM CST | Severe Thunderstorm Warning | SGF | Howell, Texas | 59 min |
| Nov 5, 8:59 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 16 min |
| Nov 5, 9:16 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 26 min |
| Nov 5, 9:35 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 55 min |
| Nov 5, 9:46 PM CST | Severe Thunderstorm Warning | SGF | Howell | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.